Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 192, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 18, 2002, 2:53 PM CDT. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2002, 2:53 PM CDT (19:53 UTC)
- Expired
- Jul 18, 2002, 3:15 PM CDT
- In force
- 22 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:00 AM CDT, 12 hours 53 minutes earlier.
Area forecast discussion, Jul 18, 2:00 AM CDT, 12 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 AM CDT THU JUL 18 2002 THIS LOW IS STARTING TO GET OLD... INDICATIONS WERE THAT MOST OF YESTERDAY AFTERNOONS ACTION WOULD HAVE TAKEN PLACE SOUTH OR SOUTHEAST OF THE MISSOURI RIVER INTO SOUTHERN ILLINOIS. GRANTED...THERE WERE A FEW STORMS DOWN THERE...BUT SATELLITE PICS AND LIGHTNING DATA FROM YESTERDAY AFTERNOON SHOWED THE VAST MAJORITY OF ACTIVE WEATHER UP IN OUR NORTHER ZONE GROUP WHERE I PUT IN THE LOWEST POPS. AT LEAST MY TEMPERATURE FORECASTS WERE BETTER THAN GUIDANCE FOR THE MOST PART. INTERESTINGLY ENOUGH...IT WAS WARMER UP NORTH THAN MY NUMBERS OR WHAT GUIDANCE GAVE ME. POSSIBLY THE PROXIMITY OF THE UPPER LEVEL LOW ALONG WITH A LITTLE MORE HEATING THAN WHAT WAS EXPECTED WAS ENOUGH TO FIRE OFF ALL THAT CONVECTION. METAR AND MSAS ANALYSIS FROM YESTERDAY MORNING SURE DOESNT SHOW ANY SURFACE BOUNDARIES OF CONSEQUENCE. IT STILL LOOKS LIKE PERSISTENCE IS STILL THE BEST FORECAST FOR THE SHORT TERM. BOTH THE AVN AND ETA ARE REMARKABLY SIMILAR WITH THEIR HANDLING OF OUR LITTLE ORPHAN LOW AND THE POSITION OF THE BACK DOOR FRONT AT 12Z ON SATURDAY MORNING. THINK THE AVN FINALLY HAS THE RIGHT IDEA WITH THE FRONT WASHING OUT JUST NORTHEAST OF OUR AREA IN CENTRAL ILLINOIS ON SATURDAY MORNING AND NEVER PUSHING INTO OUR AREA AT ALL. LOW FINALLY GETS PICKED UP IN THE MEAN FLOW AND DEPARTS ON FRIDAY. WITH THAT IN MIND...THINK THE GOING ZONES LOOK PRETTY GOOD AND WILL ONLY MAKE MINOR TWEAKS HERE AND THERE. .STL...NONE CARNEY
In the hours before
Special weather statement, Jul 18, 9:00 AM CDT, 5 hours 53 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-182300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 900 AM CDT THU JUL 18 2002 HAZARDS THROUGH TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. DISCUSSION... THE UPPER LEVEL DISTURBANCE WE HAVE BEEN WATCHING FOR THE PAST SEVERAL DAYS WILL REMAIN OVER MISSOURI THROUGH TONIGHT AND BRING MUCH OF THE AREA SCATTERED THUNDERSTORMS...PRIMARILY THIS AFTERNOON AND THIS EVENING. ANY STORMS THAT DO FORM ARE NOT EXPECTED TO PRODUCE ORGANIZED SEVERE WEATHER...HOWEVER...DUE TO THE HIGH INSTABILITY...STORMS APPROACHING SEVERE LIMITS ARE POSSIBLE. THE OUTLOOK FOR FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. && THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE UPDATED AS NEEDED. FOR DETAILED INFORMATION ON A PARTICULAR HAZARD...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL WATCH...WARNING OR ADVISORY PRODUCT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:01 PM CDT | Flash Flood Warning | LSX | Crawford | 3 hr |
| Jul 18, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | 37 min | |
| Jul 18, 1:43 PM CDT | Flash Flood Warning | LSX | Clinton, Saint Clair | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.